Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 3, NWS Las Vegas, NV

June 8, 2006Mohave County, Arizona; Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 8, 2006, 3:08 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2006, 3:08 PM MST (22:08 UTC)
Expired
Jun 8, 2006, 3:40 PM MST
In force
32 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 73 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 082209
SVRVEF
AZC015-NVC003-082300-
/O.NEW.KVEF.SV.W.0003.060608T2208Z-060608T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
308 PM MST THU JUN 8 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
  THIS INCLUDES THE CITIES OF...SOUTH COVE...MEADVIEW
  EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA

* UNTIL 400 PM MST(400 PM PDT)

* AT 258 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF MEADVIEW...AND MOVING NORTH AT 20 MPH. THIS STORM MAY 
  ALSO AFFECT TEMPLE BAR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEADVIEW BY 320 PM MST
  SOUTH COVE BY 340 PM MST

LAT...LON 3590 11434 3585 11409 3624 11389 3628 11432

$$

HARRISON
1 follow-up statement
000 
WWUS55 KVEF 082240
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
337 PM PDT THU JUN 8 2006

AZC015-NVC003-082247-
/O.CAN.KVEF.SV.W.0003.000000T0000Z-060608T2300Z/
MOHAVE AZ-CLARK NV-
337 PM MST THU JUN 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK AND CENTRAL
MOHAVE COUNTIES IS CANCELLED...

DOPPLER RADAR INDICATED AT 330 PM THE STORM WHICH WAS TRACKING NORTH 
OVER LAKE MEAD BETWEEN MEADVIEW AND TEMPLE BAR HAD WEAKENED 
SIGNIFICANTLY. BRIEF HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE STILL 
POSSIBLE IN THE LAKE MEAD AREA BETWEEN TEMPLE BAR AND SOUTH COVE. 

LAT...LON 3590 11434 3585 11409 3624 11389 3628 11432

$$

HARRISON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:55 AM MST, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 8, 9:55 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 AM PDT THU JUN 8 2006

.SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE TODAY AS A WEAK DISTURBANCE MOVES NORTHEAST INTO UTAH. AS
AN AREA OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST FRIDAY A
WESTERLY FLOW WILL USHER IN DRIER AIR. IT WILL BE BREEZY AT TIMES
FRIDAY AND SATURDAY WITH TEMPERATURES SLIGHTLY ABOVE NORMAL.
&&

.UPDATE...DYNAMICS GENERALLY MOVING NORTHEAST OF THE AREA LATE THIS
MORNING BUT AIR MASS WILL REMAIN FAIRLY MOIST AND UNSTABLE OVER
SOUTHERN NEVADA AND NORTHWEST ARIZONA AND TO A LESSER EXTENT EASTERN
PORTIONS OF INYO AND SAN BERNARDINO COUNTIES. SHOULD SEE ISOLATED TO
SCATTERED THUNDERSTORMS DEVELOP WITH SURFACE HEATING IN THESE AREAS.
INHERITED FORECAST LOOKS PRETTY GOOD BUT WILL UPDATE SOME ZONES TO
TWEAK THE WORDING FOR TODAY.
&&

.PREV DISCUSSION...349 AM PDT THU JUN 8 2006
.SHORT TERM...WATER VAPOR IMAGERY SHOWS SMALL CIRCULATION NEAR PRIMM
AT 10Z. THIS APPEARS TO BE FINAL PIECE OF ENERGY ASSOCIATED WITH
UPPER LOW THAT WAS OVER BAJA EARLIER IN THE WEEK. TIMING THIS
FEATURE FROM SATELLITE SUGGESTS THE SHORTWAVE WILL BE OVER THE LAKE
MEAD NRA AT DAYBREAK AND ALONG THE NEVADA/UTAH STATE LINE THIS
AFTERNOON. LATEST ROUND OF THUNDERSTORMS DEVELOPING RIGHT AHEAD OF
SHORTWAVE AND UNDER ENTRANCE REGION OF 250 MB 60 KT JET OVER
NORTHWEST ARIZONA. THE THUNDERSTORMS EXTEND FROM PRIMM EAST INTO
CENTRAL MOHAVE COUNTY. WITH THE DYNAMICS SHIFTING OFF TO THE
NORTHEAST TODAY DID BUMP UP POPS ACROSS NORTHEAST ZONES AND DID
DECREASE COVERAGE OF THUNDERSTORMS THIS AFTERNOON ACROSS CLARK AND
SOUTHERN MOHAVE COUNTY ZONES DUE TO THE LOSS OF DYNAMICS.
HOWEVER...SURFACE HEATING MAY BE ABLE TO REDEVELOP A FEW STORMS THIS
AFTERNOON. THE 06Z NAM/GFS IN AGREEMENT DRYING AND STABILIZING THE
ATMOSPHERE OVER THE SOUTHERN GREAT AND MOJAVE DESERT SOONER ON THEN
A FEW RUNS AGO AS UPPER LOW MOVES INTO THE COLUMBIA RIVER BASIN
TOMORROW SPREADING USHERING IN A DRIER WESTERLY FLOW. DID LEAVE IN A
20 POPS NEAR THE UTAH BORDER WITH BOTH NEVADA AND ARIZONA BUT EVEN
THAT MAY BE TOO OPTIMISTIC. WILL HAVE SOME SPOTS BECOME BREEZY
TOMORROW AND SATURDAY AS WELL.

.LONG TERM...SOUTHWEST FLOW WILL DOMINATE OUR WEATHER FOR THE
START OF THE LONG TERM. MODELS ARE IN GOOD AGREEMENT INTO THE FIRST
OF THE WEEK WHICH WILL BRING DRY AND SEASONABLE CONDITIONS OVER THE
CWA. AFTER THAT THEY START TO DIVERGE AS A TROUGH OFF THE WEST COAST
MOVES INTO THE SOUTHWESTERN CONUS. TIMING OF THE TROUGH IS STILL A
BIT UNCERTAIN ALTHOUGH THE GENERAL AMPLITUDE OF IT HAS ONLY A
LIMITED SPREAD. ALL INDICATIONS ARE THE TROUGH WILL DIVE AS FAR
SOUTH AS SOUTHERN NEVADA. THIS MEANS TEMPERATURES WILL DROP A DEGREE
OR TWO EACH DAY TO SLIGHTLY BELOW NORMAL VALUES. VERY SLIGHT CHANCE
OF SOME PRECIPITATION BY TUESDAY AS MORE FAVORABLE DYNAMICS COME
ACROSS THE AREA DUE TO THE APPROACHING TROUGH.

.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED IN
THE PEACH SPRINGS AND MORMON MESA CORRIDORS THROUGH 02Z. GENERAL
MOVEMENT OF THE CELLS WILL BE TO THE NORTH AT 30 KTS. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS... KVGT...KDRA...KBIH...KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

HARRISON/PIERCE/BELL

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:46 AM MSTSevere Thunderstorm WarningVEFMohave44 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.